How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28221
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

My 35 yo son has a 12 year story of heroin addiction. In

Customer Question

My 35 yo son has a 12 year history of heroin addiction. In Nov., we allowed him to return home after he successfully maintained sobriety for 6 months, while on methadone. He was on 60 mg and asked the clinic to increase his dose because of cravings. Last Monday, they increased his dose to 70 mg and on Tuesday they increased his dose to 80mg. He is now exhibiting slurred speech and sedation. His respiratory rate is stable. I notified the methadone clinic of my concerns on Thursday. Is it possible that he could be this sedated after the increase or should I be concerned that he is taking benzo's?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Only a urine drug screen can help to sort that out.

However, Methadone dose increase can cause drowsiness, and slurred speech.

The dose should be lowered by he clinic after checking the urine drug screen.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Related Medical Questions